Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 174, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 14, 2022, 12:33 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2022, 12:33 PM PDT (19:33 UTC)
- Expired
- Aug 14, 2022, 3:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 82 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WGUS55 KVEF 141933
FFWVEF
NVC003-142245-
/O.NEW.KVEF.FF.W.0174.220814T1933Z-220814T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1233 PM PDT Sun Aug 14 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Clark County in southern Nevada...
* Until 345 PM PDT.
* At 1233 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the Spring Mountains. A Rain gauge at Harris
Springs reported an inch of rainfall in less than 30 minutes.
Additional storm development is possible down to Red Rock Canyon.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Rainbow Canyon, Spring Mountains, Mt. Charleston, Red Rock Canyon,
Summerlin, Kyle Canyon Campground, Fletcher View Campground,
Hilltop Campground, Mahogany Grove Campground, Rocky Gap
Campground, Lovell Canyon Campground and Mary Jane Falls
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3610 11545 3613 11556 3625 11565 3633 11569
3641 11559 3644 11548 3629 11537 3613 11539
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO2 follow-up statements
685
WGUS75 KVEF 142011
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
111 PM PDT Sun Aug 14 2022
NVC003-142245-
/O.CON.KVEF.FF.W.0174.000000T0000Z-220814T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
111 PM PDT Sun Aug 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT THIS
AFTERNOON FOR WEST CENTRAL CLARK COUNTY...
At 111 PM PDT, Pockets of heavy rainfall continue this afternoon
over the Spring Mountains with earlier rainfall of over 1 inch at
Harris Springs. Excessive Runoff of local washes continues.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Rainbow Canyon, Spring Mountains, Mt. Charleston, Red Rock Canyon,
Summerlin, Kyle Canyon Campground, Fletcher View Campground,
Hilltop Campground, Mahogany Grove Campground, Rocky Gap
Campground, Lovell Canyon Campground and Mary Jane Falls
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3610 11545 3613 11556 3625 11565 3633 11569
3641 11559 3644 11548 3629 11537 3613 11539
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO228
WGUS75 KVEF 142239
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
339 PM PDT Sun Aug 14 2022
NVC003-142249-
/O.EXP.KVEF.FF.W.0174.000000T0000Z-220814T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
339 PM PDT Sun Aug 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM PDT THIS AFTERNOON FOR
WEST CENTRAL CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM PDT Monday for portions
of northwest Arizona, southeast California and Nevada.
LAT...LON 3610 11545 3613 11556 3625 11565 3633 11569
3641 11559 3644 11548 3629 11537 3613 11539
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:36 AM PDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 14, 10:36 AM PDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1036 AM PDT Sun Aug 14 2022 .SYNOPSIS...A Flash Flood Watch continues for parts of the area through this evening with scattered rain efficient thunderstorms expected to develop late this morning and continue into the evening. The threat of thunderstorms capable of producing heavy, possibly intense, rainfall is expected to continue through next week. The area should generally see below normal temperatures continuing, especially in areas where cloud cover lingers and limits daytime heating. && .UPDATE...Another active monsoon day in store today, with less cloud cover this morning than yesterday to limit convection. The 12Z sounding has nearly 900 J/kg to tap into once we heat up, with a convective temperature of 95F. With over an inch and a half of PWAT and minimal 800mb steering flow, thunderstorms will be efficient rain-makers today, resulting in increased chances of flash flooding, particularly in vulnerable areas still recovering from previous flood damage. No updates made to the forecast this morning, as it looks to be in good shape. && .SHORT TERM...A Flash Flood Watch continues for today across Lincoln and Mohave counties, much of Clark County including Las Vegas, Lake Mead and the Spring Mountains, and across the eastern half of San Bernardino County. Thunderstorms in the watch area will be capable of producing very heavy rain in a short period of time leading to an increased threat of life threatening flash flooding. Expect storms to start firing over the mountains late this morning with coverage expanding through the afternoon, especially in Lincoln, Clark, and Mohave counties before decreasing around sunset. Short range high resolution models forecast less coverage in San Bernardino County today but storms that do develop will be very efficient rain makers with high rainfall rates and slow cell movement. There is nothing in the weather pattern that indicates any scouring of the moisture we have in place heading into Monday. In fact, the overall environmental conditions are not forecast to change a great deal. Slow moving, rainfall efficient storms are indicated once again. Decisions will need to be made whether another extension of the watch will be needed and in what areas the highest threat will be. One other concern to note is high pressure building north of our area on Monday. Depending on how this plays out, the orientation of the pattern is favorable for a storm motion that brings storms that develop over southwest Utah into Clark County. Some of the stronger thunderstorm events of the past in Las Vegas have occurred with storms moving in from the northeast. Overall confidence is low but also not out of the question. The only other large scale feature to note is an area of low pressure over extreme southern Texas. Models bring this feature slowly westward this week and it could come into play at some point late in the week. .LONG TERM...Tuesday through Saturday. With moisture firmly entrenched, rain chances and below-normal temperatures are expected to persist through the upcoming week. If it seems like you've heard this before, well, you probably have. In fact, the long term forecast discussions from a week ago would likely still be valid today. South-southeasterly flow will continue to usher in moisture as the upper-level high remains to our east. This means that storms will be possible each afternoon, with the best chances in the eastern half of the CWA. As usual, the main concerns are likely to be heavy rain and flash flooding. One thing to watch for is the possible development of a secondary high in the upper Great Basin. This setup are favored for the northeasterly storm event that bring strong winds into the Las Vegas Valley. Otherwise, expect more of the same: afternoon storm chances with any increased activity driven by mesoscale features formed from the previous day's convection. Temps to remain near or below normal given the surplus of moisture and cloud debris. && .AVIATION...For Harry Reid...Another day of monsoonal thunderstorms expected today, with slightly better chances for storms in the direct vicinity of the Harry Reid terminal, however confidence is still quite low. Did again include VCTS for the afternoon hours when storms are most likely to occur. Similar to yesterday, some projections also indicate late evening outflow originating from the north but this did not occur yesterday. Left this out of the TAF due to the uncertainty, but amendments may be needed if this indeed comes to fruition. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Another day of monsoonal thunderstorm development will lead to the possibility of TSRA at KEED/KIFP/KVGT/KHND. Perhaps the best chances for direct impact is KHND and KEED this afternoon as nearby high terrain convection pushes outflow to both terminals. Attempted to highlight this in both TAF sites but amendments may be needed based off radar trends. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts from thunderstorms today according to standard operating procedures. Possible impacts include heavy rain resulting in flash flooding and strong winds. && UPDATE...Varian SHORT TERM...Salmen LONG TERM...Woods AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.